MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F10512
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 6f 053 delivery catheter (neuron 053) was ovalized on its distal shaft approximately 89.0 and 98.0 cm from the hub.Conclusions: evaluation of the returned neuron 053 revealed multiple ovalizations on its distal shaft.These ovalizations were likely a result of forcefully gripping or otherwise mishandling the device during preparation for use.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician noticed that a neuron 6f 053 delivery catheter (neuron 053) was kinked on the back table.The damaged neuron 053 was found prior to use and therefore, was not used in the procedure.The procedure was completed using another catheter.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7299059
Report Number3005168196-2018-00419
Device Sequence Number19145049
Product Code DQY
UDI-Device Identifier00814548010083
UDI-Public00814548010083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/07/2018
Device Catalogue NumberPND6F10512
Device Lot NumberF65592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1